Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 2:10 PM CDT for Wayne County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 21, 2001, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 211911 SVRBNA TNC181-211945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 245 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF COLLINWOOD...OR ABOUT 7 MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 5 MILES WEST OF COLLINWOOD AT 245 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR TENNLESSEE. $$ LAT...LON 3528 8818 3509 8818 3504 8762 3548 8767 JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT THU JUN 21 2001 EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT... PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT. COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN CLOUDINESS. UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD. PRELIM FORECAST... BNA EB 066/080 061/082 063 8300 CSV WB 064/076 056/078/ 056 8500 .BNA...NONE. SH
In the hours before
Special weather statement, Jun 21, 11:59 AM CDT, 2 hours 11 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-212100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT THU JUN 21 2001 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... ...LOCALLY HEAVY RAIN POSSIBLE TONIGHT... AT HIGH NOON...A PRE FRONTAL TROUGH STRETCHES FROM INDIANAPOLIS TO LITTLE ROCK. THIS TROUGH HAS INITIATED A LINE OF SHOWERS AND THUNDERSTORMS FROM WESTERN TENNESSEE INTO EASTERN ARKANSAS. THE LINE IS EXPECTED TO STRENGTHEN INTO A STRONG TO SEVERE SQUALL LINE AND MOVE ACROSS...MIDDLE TENNESSEE THIS AFTERNOON INTO THIS EVENING. THE AIRMASS AHEAD OF THE TROUGH IS VERY UNSTABLE. CONDITIONS ARE FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 50 MPH AND LARGE HAIL. THE STORM PREDICTION CENTER WILL LIKELY ISSUE A SEVERE THUNDERSTORM WATCH EARLY THIS AFTERNOON FOR PORTIONS OF MIDDLE TENNESSEE. PRIME TIME FOR SEVERE WEATHER WILL BE FROM 200 PM TO 900 PM CDT. THE MAIN COLD FRONT STRETCHES FROM SAINT LOUIS TO TULSA. THE FRONT IS CREEPING SLOWLY TOWARD THE AREA. DUE TO THE SLOWNESS OF THE FRONT...STORMS WILL TRACK OVER THE SAME AREA REPEATEDLY. MOST LOCATIONS WILL RECEIVE BETWEEN A HALF TO 1 INCH OF RAIN...HOWEVER SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. THIS WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF AREA ROADWAYS TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE MID STATE. FOR THE LATEST IN WEATHER INFORMATION...MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR THE NASHVILLE NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. GORDaON
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 53 min |
| Jun 21, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jun 21, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 55 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 64 min |
| Jun 21, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 28 min |
| Jun 21, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 40 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.